Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 910, NWS Seattle, WA

February 1, 2012

NWS Seattle, WA issued this small craft advisory at Feb 1, 2012, 12:44 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2012, 12:44 PM PST (20:44 UTC)
Expired
Feb 1, 2012, 8:54 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS76 KSEW 012044
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1244 PM PST WED FEB 1 2012

PZZ131-132-020100-
/O.NEW.KSEW.SC.Y.0910.120201T2044Z-120202T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1244 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-020445-
/O.EXT.KSEW.RB.Y.0005.000000T0000Z-120203T0000Z/
GRAYS HARBOR BAR-
1244 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST THURSDAY...

* BAR CONDITIONS...ROUGH BAR CONDITIONS THROUGH TONIGHT EXCEPT
  SEVERE WITH BREAKERS LIKELY DURING THE MAXIMUM EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-020445-
/O.EXT.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1244 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
10 AM PST THURSDAY...

* SWELL...WEST SWELL 9 FEET WILL BUILD TO 12 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
384 
WHUS76 KSEW 012310
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
310 PM PST WED FEB 1 2012

PZZ131-132-020500-
/O.EXT.KSEW.SC.Y.0910.000000T0000Z-120202T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
310 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...WEST WIND 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-020715-
/O.CON.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
/O.NEW.KSEW.GL.A.0008.120203T0000Z-120203T1500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
310 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. 

* SWELL...WEST SWELL 11 OR 12 FT THROUGH THIS EVENING...SUBSIDING
  TO LESS THAN 10 FT ON THURSDAY MORNING.

* WIND...RISING TO 25 TO 35 KNOTS ON THURSDAY AFTERNOON...THEN 30
  TO 40 KNOTS ON THURSDAY NIGHT.

* WIND WAVES...RISING TO 5 TO 8 FEET ON THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-020715-
/O.CON.KSEW.RB.Y.0005.000000T0000Z-120203T0000Z/
GRAYS HARBOR BAR-
310 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* BAR CONDITIONS...ROUGH BAR CONDITIONS EARLY AFTERNOON ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ153-156-170-173-176-020715-
/O.CON.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
310 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...

* SWELL...WEST SWELL 11 TO 13 FEET TONIGHT...SUBSIDING TO LESS
  THAN 10 FEET ON THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-020715-
/O.NEW.KSEW.GL.A.0008.120203T0000Z-120203T1500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
310 PM PST WED FEB 1 2012

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. 

* WIND...RISING TO 25 TO 35 KNOTS ON THURSDAY AFTERNOON WITH
  HIGHER GUSTS ON THURSDAY NIGHT.

* SEAS...BUILDING TO 4 TO 7 FEET ON THURSDAY AFTERNOON AND
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
776 
WHUS76 KSEW 020454
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PST WED FEB 1 2012

PZZ131-132-020600-
/O.CAN.KSEW.SC.Y.0910.000000T0000Z-120202T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED.

$$

PZZ150-021300-
/O.CON.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
/O.NEW.KSEW.SC.Y.0911.120202T1800Z-120203T0000Z/
/O.CON.KSEW.GL.A.0008.120203T0000Z-120203T1500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY. 

* SWELL...WEST SWELL 10 OR 11 FT SUBSIDING TO LESS THAN 10 FT
  MIDDAY THURSDAY.

* WIND...EAST WIND RISING TO 15 TO 25 KNOTS MIDDAY THURSDAY AND
  POSSIBLY RISING TO 25 TO 35 KNOTS LATE THURSDAY AFTERNOON
  THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-021300-
/O.CON.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
/O.NEW.KSEW.SC.Y.0911.120202T1800Z-120203T0000Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY. 

* SWELL...WEST SWELL 10 OR 11 FEET TONIGHT...SUBSIDING TO LESS
  THAN 10 FEET MIDDAY THURSDAY.

* WIND...RISING TO EAST 15 TO 25 KNOTS MIDDAY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-021300-
/O.NEW.KSEW.SC.Y.0911.120202T1800Z-120203T0000Z/
/O.CON.KSEW.GL.A.0008.120203T0000Z-120203T1500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY. 

* WIND...RISING TO EAST 15 TO 25 KNOTS MIDDAY THURSDAY THEN
  POSSIBLY RISING TO EAST 25 TO 35 KNOTS LATE THURSDAY AFTERNOON
  THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-021300-
/O.CON.KSEW.RB.Y.0005.000000T0000Z-120203T0000Z/
GRAYS HARBOR BAR-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* BAR CONDITIONS...ROUGH BAR CONDITIONS EARLY AFTERNOON ON 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ153-156-173-176-021300-
/O.CON.KSEW.SW.Y.0013.000000T0000Z-120202T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
854 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...

* SWELL...WEST SWELL 10 OR 11 FEET TONIGHT SUBSIDING TO LESS THAN
  10 FEET MIDDAY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 9:00 AM PST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 1, 9:00 AM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST WED FEB 1 2012

.SYNOPSIS...SHOWERS WILL END TODAY. A RIDGE OF HIGH PRESSURE ALOFT
WILL BEGIN TO BUILD OVER THE AREA TONIGHT. THIS RIDGE WILL REMAIN
OVER THE PACIFIC NORTHWEST THROUGH THE WEEKEND GIVING DRY WEATHER.
NIGHT AND MORNING LOW CLOUDS AND FOG TO FORM WILL FORM AT TIMES AND
THE AIR COULD BECOME LOCALLY STAGNANT. HOWEVER OFFSHORE SURFACE FLOW
WILL ALLOW MOST AREAS TO CLEAR IN THE AFTERNOONS.

&&

.SHORT TERM...RADAR SHOWS DIMINISHING RETURNS AND THE VISIBLE
SATELLITE IMAGE SHOWS LARGE CLEAR AREAS FORMING. THERE IS LIKELY TO
BE SOME CUMULUS THIS AFTERNOON BUT THE FORECAST IS FOR RAPID
STABILIZATION OF THE AIR MASS...THE UPSHOT SHOULD BE A PARTLY SUNNY
AFTERNOON. A PUGET SOUND CONVERGENCE ZONE APPEARS TO BE FORMING IN
PIERCE COUNTY. IT SHOULD DISSIPATE BY AFTERNOON. HIGHS TODAY WILL BE
IN THE MID TO UPPER 40S.

MOUNT BAKER HAS PICKED UP A QUICK 12 INCHES OF SNOW SINCE YESTERDAY
AFTERNOON. THE REST OF THE OBS SHOW 4-6 INCHES. SNOWFALL SEEMS TO BE
ON THE VERGE OF DIMINISHING CONSIDERABLY AS THE UPPER TROUGH PASSES
AND IS REPLACED BY DRY NORTHWESTERLY FLOW. WILL ALLOW THE WARNING
AND ADVISORY TO EXPIRE AT 10 AM.

MAIN PROBLEM OVER THE NEXT SEVERAL DAYS APPEARS TO BE THE POTENTIAL
FOR AIR STAGNATION. VENTILATION PROGS FROM THE MM5 HINT THE MOST
STAGNANT AREA WILL CENTER AROUND THE SOUTH SOUND. MODERATE TO STRONG
EASTERLY WINDS ELSEWHERE WILL KEEP THE AIR MIXED. THIS PATTERN WOULD
ALSO BE REFLECTED IN THE WEATHER...WITH STAGNANT AREAS MORE LIKELY
TO GET NIGHT AND MORNING LOW CLOUDS AND FOG. IT WOULD BE REFLECTED
IN THE HIGH TEMPERATURES AS WELL...WITH HIGHS IN THE 50S IN EXPOSED
LOCATIONS AND IN THE 40S IN SHELTERED AREAS. WILL TRY TO PUT SOME OF
THESE IDEAS IN THE GRIDS TODAY.

CONSENSUS FROM A CONFERENCE CALL WITH CLEAN AIR AGENCIES THIS
MORNING WAS THAT AN AIR STAGNATION ADVISORY WILL LIKELY GO OUT
THURSDAY FOR FRIDAY INTO THE WEEKEND. LATER GFS MODEL RUNS HAVE BEEN
TRENDING TOWARD THE IDEA THAT A SHORT WAVE ON FRIDAY WILL BE TOO FAR
OFFSHORE TO GIVE MUCH MIXING OVER WESTERN WASHINGTON. BURKE

.LONG TERM...PREVIOUS DISCUSSION...FOR THIS PERIOD...LEANING TOWARD
THE MORE CONSISTENT ECMWF SOLUTION. ANTICIPATE DRY WEATHER WITH NEAR
NORMAL TEMPS DURING MUCH OF THIS PERIOD. IF THIS MODEL IS
CORRECT...TUE WILL PROBABLY NOT BE DRY FOR THE SW HALF OF THE CWA.

&&

.HYDROLOGY...PREVIOUS DISCUSSION...LESS RAINFALL HAS FALLEN ON THE
OLYMPIC RANGE THAN ANTICIPATED. ABOUT A HALF TO SLIGHTLY OVER AN
INCH OF RAIN HAS FALLEN IN THE 24 HOURS ENDING AT 3 AM PST THIS
MORNING. THE PRECIP WILL END ONCE THE UPPER TROF AXIS MOVES ACROSS
THE AREA OR BY 6 AM THIS MORNING. IT NOW APPEARED THAT THE SKOKOMISH
RIVER AT POTLATCH WILL PROBABLY STAY BELOW THE FLOOD ADVISORY
CRITERIA OF 15.5 FEET.

A DRY PATTERN IS EXPECTED TO PREVAIL OVER THE REGION THROUGH EARLY
NEXT WEEK. FLOODING IS UNLIKELY ON AREA RIVERS THE NEXT 7 DAYS.

&&

.AVIATION...AT 830AM THERE IS AN AREA OF PRECIP MOVING INTO THE
CASCADES...A FEW SHOWERS EXTEND BACK WWD FROM THAT OVER PUGET SOUND
WHERE THE WINDS CONVERGE. THE COLD FRONT IS MOVING INLAND AND
CLEARING SKIES ARE SPREADING OVER WRN WA. THE CASCADES WILL STAY
OBSCURED THIS MORNING THEN START TO CLEAR THIS AFTERNOON...THE FIRST
VISIBLE SATELLITE IMAGE SHOWS THE OLYMPICS MOSTLY IN THE CLEAR.
THERE AREA AREAS OF STRATOCU...ESPECIALLY COAST AND SOUTH...AND
AREAS OF CLEAR SKIES...MAINLY NORTHWEST OF SEATTLE...THE SAN JUANS
WERE CLEAR. SHOULD BE A PRETTY NICE DAY WITH HIGH PRESSURE BUILDING
IN. TONIGHT TYPICAL PATCHY RIVER VALLEY FOG IS LIKELY...AND IT OUGHT
TO BE A FROSTY NIGHT. 19

KSEA...THE TAF SENT AT 16Z OUGHT TO HOLD UP FOR AWHILE...HOWEVER
WITH CONVERGING WINDS AND A LITTLE STRIP OF SHOWERS ON THE RADAR AT
1630Z SOUTH OF SEA TAC THROUGH TACOMA AND TRAILING WWD TO
BREMERTON...THERE IS A CHANCE THAT THE WIND COULD BE PRETTY VARIABLE
TODAY WITH A FEW PSCZ SHOWERS. 19

&&

.MARINE....ONSHORE FLOW WILL EASE BY EVENING AS HIGH PRES BUILDS
OVER THE REGION. THE NAM HAS A 1030MB HIGH OVER OREGON EXTENDING
NORTH THRU WA TONIGHT. A FRONT WILL BRUSH THE AREA FRIDAY...BUT
THU-SUN WILL MOSTLY FEATURE VARYING DEGREES OF EASTERLY
FLOW...TURNING MORE SLY OVER THE COASTAL WATERS ON FRIDAY WITH THAT
WEAK FRONT. THE STRONGEST EASTERLY FLOW AND CROSS CASCADE GRADIENT I
SEE IN THE NAM COMES THURSDAY NIGHT...THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA WILL PROBABLY BE THE WINDIEST SPOT...SEA-EAT
IS ABOUT -10MB IN THE NAM THU NITE...UIL-BLI IS ABOUT -3MB. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING NORTH CASCADES UNTIL 10 AM TODAY.
     WINTER WEATHER ADVISORY CENTRAL CASCADES UNTIL 10 AM TODAY.

PZ...SMALL CRAFT ADVISORIES COASTAL WATERS FOR WINDS THIS MORNING
      AND FOR SEAS THIS AFTERNOON AND TONIGHT.
     SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA AND
      EAST ENTRANCE THIS MORNING.
     SMALL CRAFT ADVISORY ADMIRALTY INLET THIS MORNING.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 8:55 PM PSTSmall Craft Advisory for Hazardous SeasSEW36 hr
Feb 1, 3:10 PM PSTGale WatchSEW11 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.